MAUDE Adverse Event Report: LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number 044049201
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The leaking y-connector is the one in the revolution pump line.According to information, the leak was by the junction of the y connector.This connection is solvent bonded.Initial visual inspection of the returned connector found not abnormality.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has received report that, after one hour on bypass, patient blood started dripping from a y connector.Blood flow and pressures increased and the leak increased.Medical team tie banded the connection and added bone wax.The leak was not stopped.According to information, 1800 ml of patient blood was lost.Patient was administered a unit of blood.There is no report of any patient injury.
 
Additional Manufacturer Narrative
The complained sample returned to livanova for investigation.Visual inspection of the component did not reveal any cracks or damage as the source of the leak.Solvent was found present in all three legs of the wye-connector.A leak test confirmed the leak at the connection point between one harm of teh y connector and the tubing.Examination with uv light of the leaking connection allowed to clarify that the leak was due to insufficient solvent bonding distribution in the leaking poing.The dhr review confirmed the lot was released conforming to product specifications.Review of the livanova complaint databased did not identify any other similar complaint relevant to the complained pts pack code.Therefore, it can be considerated as an isolated case.Based on the above, the root cause was an operator error during the assembly of the line, who applied insufficient solvent to the component.The manufacturing personnel will be involved in a dedicated training meeting awaring of customer complaint.The risk is in the acceptable region.No other specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
COBE SMARXT TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
lindberghstrasse 25
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key16636432
Report Number1718850-2023-00025
Device Sequence Number20643929
Product Code DWE
UDI-Device Identifier00803622148637
UDI-Public(01)00803622148637(240)044049201(17)250131(10)2301200059
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number044049201
Device Lot Number2301200059
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown